Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What causes dizziness?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
When I stand up lately I am feeling very unsteady in the head, & feel faint.
Posted Mon, 10 Mar 2014 in Brain and Spine
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer: Orthostatic hypotension probably, cardiologist consult Detailed Answer: Hi and thanks for the query, It is important to note any specific problems you have ever had in the past. Have you ever been diagnosed as having low blood pressure - hypotension?, any notion of previous heart disease? or any family history low blood glucose? These are the main common causes of such sensations you are experiencing. Unsteadiness or feeling as to faint with changes in position is generally called orthostatic hypotension. Normally, the body has reflexes to quickly respond to changes in position and adjust blood supply to the the brain. In some people, and under certain circumstances, this reflex mechanism becomes defective, leading to reduced blood supply to the brain with changes in position. This leaves therefore the feeling you are experiencing. It imperative to get a proper blood pressure measurement. first in a sitting position, and then in a standing position, to see if there are drastic changes in these values with changes in position. A simple chest X ray, and an ECG would be very informative as detecting a possible cause of these problems. Depending on the case, your primary care physician would then orientate you either to a neurologist or a cardiologist for further investigations and testing. It is very probable that this should be orthostatic hypotension. Treating options are diverse ranging from specific physiotherapy manouvres and exercises, to specific drugs. The opinion of your cardiologist in my opinion would be most welcome . Kind regards as I wish you the best of health. Dr Bain
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor